Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 56, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 5, 2008, 5:33 PM EDT for Bertie County, Chowan County, North Carolina. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2008, 5:33 PM EDT (21:33 UTC)
- Expired
- Jul 5, 2008, 5:43 PM EDT
- In force
- 10 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Bertie County, NC, Chowan County, NC
The radar
The Norfolk radar (KAKQ), 95 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 052134
TORAKQ
NCC015-041-052215-
/O.NEW.KAKQ.TO.W.0056.080705T2133Z-080705T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
533 PM EDT SAT JUL 5 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BERTIE COUNTY IN NORTHEAST NORTH CAROLINA...
WEST CENTRAL CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COLERAIN...
OR 11 MILES NORTHWEST OF EDENTON...MOVING NORTHEAST AT 6 MPH.
* THE TORNADO WILL BE NEAR...
COLERAIN BY 555 PM EDT...
VALHALLA BY 610 PM EDT...
ROCKYHOCK BY 615 PM EDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3616 7682 3622 7675 3616 7675 3616 7674
3627 7669 3630 7666 3612 7660 3610 7672
3615 7673 3616 7675 3610 7674 3609 7677
TIME...MOT...LOC 2133Z 228DEG 5KT 3615 7676
$$
BROWN1 follow-up statement
000
WWUS51 KAKQ 052143
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT SAT JUL 5 2008
NCC015-041-052153-
/O.CAN.KAKQ.TO.W.0056.000000T0000Z-080705T2215Z/
BERTIE NC-CHOWAN NC-
543 PM EDT SAT JUL 5 2008
...THE TORNADO WARNING FOR NORTHWESTERN CHOWAN AND NORTHEASTERN
BERTIE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THEREFORE...THE WARNING IS NO LONGER IN EFFECT.
LAT...LON 3616 7682 3622 7675 3616 7675 3616 7674
3627 7669 3630 7666 3612 7660 3610 7672
3615 7673 3616 7675 3610 7674 3609 7677
TIME...MOT...LOC 2143Z 228DEG 5KT 3616 7675
$$
BROWNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 5, 4:00 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 5, 4:00 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 400 PM EDT SAT JUL 5 2008 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE MID ATLANTIC REGION...KEEPING UNSETTLED WEATHER ACROSS THE AREA THROUGH MONDAY. THE FRONT FINALLY PUSHES OFF THE COAST MONDAY NIGHT...AS WEAK HIGH PRESSURE BUILDS IN FOR TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... UNSTABLE AIRMASS FIRMLY ENTRENCHED ACRS THE MID ATLC AND CAROLINAS THIS AFTN. MAIN FRONTAL BOUNDARY RESIDES ACRS NRN VA...BUT THERE IS A DISTINCT SFC TROUGH/CONV BNDRY FROM GA/SC NORTHWARD INTO THE VA PIEDMONT. IN THE MID/UPR LVLS...WV SATL SHOWS UPR LOW POSITIONED ACRS THE OHIO VALLEY. CONDITIONS ARE RATHER HUMID WITH PRC WTR VALUES AROUND 2 INCHES. FOR TONIGHT...GOOD CONSENSUS AMONG NAM/GFS THAT THE UPPER LOW WILL AMPLIFY A BIT...BRINGING STRONG UPPER DIFFLUENT ZONE INTO THE MID ATLC AFTER MIDNIGHT. LOW LVL INSTABILITY WILL BE WEAKER AT THAT TIME...BUT WITH DEW PTS ARND 70...EXPECT THERE WILL STILL BE SUFFICIENT LIFT FOR AT LEAST SCTD TSTM ACTIVITY EVEN AFTER MIDNGT...WITH POTENTIAL FOR HEAVY DOWNPOURS/LOCALIZED FLOODING CONTINUING. HAVE LIKELY POPS ALL ZONES OVERNIGHT (EXCEPT IN NC DROPPED POPS TO 50% AFTER MIDNGT). SEVERE THREAT CERTAINLY POSSIBLE WITH STRG LIFT...BUT OVERALL SHOULD BE ISOLATED AS FRZ LEVELS ARE RATHER HIGH AND BULK 0-6 KM SHEAR IS ABOUT 20 KTS OR LESS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... UNSETTLED PATTERN WILL CONTINUE SUNDAY...WITH MORE CLOUDS THAN SUN EXPECTED AND CONTINUED WITH HIGH CHC (40-50%) POPS IN MORNING...AND LIKELY (60%) DURING AFTN. HIGH TEMPS AGAIN HELD IN CHECK (MAINLY IN MID 80S) DUE TO THE CLOUDS AND MSTR. UPPER TROUGH SLOWLY TRACKS FARTHER EAST BY MONDAY...AND HAVE FOCUSED HIGHEST PRECIP CHANCES MONDAY ACRS NE NC/FAR SE VA...WITH SOMEWHAT LOWER CHANCES ELSEWHERE (BUT STILL ABOVE CLIMO AT AROOUND 40%) BY MON NGT/TUESDAY...SHOULD SEE A RETURN TO A MORE TYPICAL SUMMER DIURNAL PATTERN WITH PTLY CLDY SKIES AND ONLY 20-30% CHANCES FOR PRECIP PRIMARILY DURING AFTN/EVENG HRS. TEMPS ALSO RISE BACK INTO THE 90S WITH MORE SUN EXPECTED. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... BERMUDA HIGH PRES BUILDS IN BY TUE NIGHT. KEPT 20% CHANCE OF SHRAS/TSTMS THRU THEN WITH THE HIGHEST CHANCE OVER SE VA/NE NC WHERE LINGERING MOISTURE AND FORCING MECHANISMS FROM THE FRONTAL REMNANTS WILL STILL BE IN PLACE. LOWS WILL BE IN THE UPR 60S IN WRN SECTIONS TO LWR 70S IN THE EAST/COASTAL LOCATIONS. WED AM STARTS OUT DRY. AN UPPER LEVEL TROF AND ASSOCIATED SFC FRONT LOCATED NEAR THE GREAT LAKES BEGINS TO MOVE CLOSER DURING THE DAY...WHILE THE S/SW FLOW AROUND THE HIGH OFFSHORE INCREASES. ABUNDANT MOISTURE WILL GET PUMPED UP AROUND THE HIGH AND AHEAD OF THE FRONT...SO HAVE 20% CHANCE OF SHRAS/TSTMS DURING PEAK HEATING HOURS. THE FRONT THEN SAGS TO THE SOUTH WED NIGHT THRU THUR NIGHT. CHANCE OF SHRAS/TSTMS CONTINUES THRU THIS PERIOD AS THE BOUNDARY SLOWLY ATTEMPTS TO MOVE FARTHER THRU OUR AREA. HIGH TEMPS WILL BE IN THE UPR 80S/LWR 90S WED AND THUR...AND LOW TEMPS WILL RANGE FROM THE UPR 60S/LWR 70S. THE FRONT WILL STALL AND EVENTUALLY WASH OUT ACRS OUR SRN COUNTIES ON FRI. WILL STILL HAVE A CHANCE OF PRECIP ON FRI THRU FRI NIGHT IN THE SOUTH CLOSEST TO WHAT WILL BE LEFT OF THE BOUNDARY...WITH A SLIGHT CHANCE FARTHER NORTH AND WEST. HIGH TEMPS WILL BE COOLER ON FRI WITH 850 TEMPS FALLING TO 13 TO 15C AND WITH ADDITIONAL CLOUD COVER. MIN TEMPS WILL ALSO DROP SLIGHTLY ON FRI NIGHT/SAT AM...GENERALLY 65 TO 70 EXCEPT LWR 70S RIGHT AT THE SRN BEACHES. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... ISOLD-SCT CONVECTION STILL ON TAP FOR TODAY AS SAME HUMID AIRMASS IN PLACE. FRONT WILL CONTINUE TO LIE MOSTLY TO THE NORTH OF OUR REGION. MOSTLY VFR FOR THE TERMINALS EXCEPT IN SHOWER/TSTM ACTIVITY WHICH MIGHT LAST INTO LATE EVENING. AREAS OF FOG WILL AFFECT TERMINALS OVERNIGHT INTO THE MORNING WITH MVFR/IFR CONDS...ALONG WITH SMOKE IN THE SE. LONGATED WARM CONVEYOR BELT WITH A SUBTROPICAL CONNECTION FROM THE WRN GULF WILL MAINTAIN A FAIRLY MOIST COLUMN OVER THE REGION TDA AND THROUGH MONDAY. BY EARLY NEXT WEEK...A MID LVL SHORTWAVE AND SUBSEQUENT WESTERLY FLOW FINALLY PUSHES THE SFC FRONT OFF SHORE. && .MARINE... MAIN CONCERN THIS EVENING WILL BE TSTMS THAT WILL CONTINUE TO AFFECT MAINLY THE SRN WATERS. COULD HAVE WIND GUSTS UP TO 33 KNOTS WITH LIGHTNING STRIKES AND SMALL HAIL POSSIBLE IN THE HEAVIEST STORMS. MEANWHILE...SMOKE FROM THE WILDFIRE NEAR SUFFOLK VA WILL CONTINUE TO AFFECT THE WATERS AROUND THE TIDEWATER REGION (SRN CHES BAY AND THE SRN ATLANTIC WATERS)...WITH SMOKE FROM THE FIRE IN HYDE CNTY NC MOVING ACROSS CURRITUCK SND. VSBYS MAY BE REDUCED LOCALLY DOWN TO 1 TO 3 MILES WHERE SMOKE IS THE THICKEST SO USE CAUTION IF BOATING. WIND PATTERN REMAINS DIURNALLY DRIVEN WITH ONSHORE WINDS THRU THIS EVENING DUE TO SEABREEZE DEVELOPMENT. WINDS WILL EVENTUALLY DIMINISH AND BECOME S AFTER MIDNIGHT TONIGHT. THE PRES GRADIENT TIGHTENS BY SUN AFTN AS A FRONT MOVES CLOSER TO THE WATERS FROM THE NW. MAY HAVE A FEW GUSTS TO SCA (20 KT) ACRS THE CHES BAY AND A FEW GUSTS TO 25 KT ACRS THE ATLANTIC WATERS LATE ON SUN...BUT DO NOT THINK THAT THE COVERAGE AND DURATION OF SUCH WINDS WOULD BE GREAT ENUF TO RAISE SCA FLAGS AT THIS TIME. WILL CONTINUE TO MONITOR FOR ANY CHANGES. THE FRONT WILL STALL AND WASH OUT OVER THE SRN WATERS DURING THE EARLY PART OF THE WEEK...WHILE BERMUDA HIGH PRES BUILDS BACK IN. ANOTHER FRONT APPROACHES FROM THE NW AND THEN STALLS OUT ACRS SRN ZONES LATE WED THRU THUR. && .FIRE WEATHER... LGT SOUTHERLY FLOW TO CONTINUE TONIGHT AND SUNDAY SO SMOKE WILL CONTINUE TO AFFECT MUCH OF METRO NORFOLK/PORTSMOUTH AND OUTLYING AREAS. HIGH RELATIVE HUMIDITY OVERNGT/ERLY SUNDAY MRNG WILL HAVE POTENTIAL FOR SMOKE/SUPERFOG SCENARIO. WINDS SHOULD ALLOW FOR SOME IMPROVEMNT AGAIN BY MIDDAY SUNDAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...LKB LONG TERM...JRL AVIATION...JEF MARINE...JRL FIRE WEATHER...LKB
Hazardous weather outlook, Jul 5, 6:12 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WAKEFIELD VA 612 AM EDT SAT JUL 5 2008 ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ012>014-030>032-VAZ048- 049-060>094-096-099-100-061015- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA- LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-SUFFOLK-ACCOMACK-NORTHAMPTON VA- 612 AM EDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... AND BECOME MORE NUMEROUS BY LATE AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE WITH FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH HEAVY RAINFALL...WHICH COULD LEAD TO LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ADDITIONAL THUNDERSTORMS ARE ANTICIPATED SUNDAY AND AGAIN ON MONDAY AHEAD OF A SLOW MOVING COLD FRONT...ESPECIALLY DURING THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ015>017-102-VAZ095-097-098-061015- PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- 612 AM EDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... AND BECOME MORE NUMEROUS BY LATE AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE WITH FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH HEAVY RAINFALL...WHICH COULD LEAD TO LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS. IN ADDITION...AREAS OF SMOKE WILL CONTINUE TO REDUCE VISIBILITIES AND CREATE POOR AIR QUALITY AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ADDITIONAL THUNDERSTORMS ARE ANTICIPATED SUNDAY AND AGAIN ON MONDAY AHEAD OF A SLOW MOVING COLD FRONT...ESPECIALLY DURING THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HURLEY
In the hours before
Special weather statement, Jul 5, 4:33 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 433 PM EDT SAT JUL 5 2008 VAZ091-093-094-052130- ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-YORK VA- 433 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORM MOVING ACROSS THE PENINSULA... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES WEST OF NEWPORT NEWS TO 10 MILES SOUTHEAST OF NEWPORT NEWS...OR FROM 5 MILES WEST OF NEWPORT NEWS TO 6 MILES NORTH OF CHURCHLAND...MOVING NORTHEAST AT 11 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEWPORT NEWS AROUND 445 PM EDT... PATRICK HENRY FIELD AROUND 505 PM EDT... LANGLEY AFB AROUND 520 PM EDT... POQUOSON AROUND 530 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 1 INCH PER HOUR WILL CAUSE LOCALIZED PONDING OF WATER ON ROADWAYS. LEWITSKY
Special weather statement, Jul 5, 4:46 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 446 PM EDT SAT JUL 5 2008 VAZ089-093-052145- ISLE OF WIGHT VA-SURRY VA- 446 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORM MOVING ACROSS EASTERN SURRY COUNTY AND FAR NORTHWESTERN ISLE OF WIGHT COUNTY... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF SURRY...OR ABOUT 8 MILES NORTHEAST OF WAKEFIELD...MOVING NORTHEAST AT 9 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ELBERON AT 500 PM EDT...DELK CROSSROADS AT 505 PM EDT...BEACHLAND AT 515 PM EDT...SURRY AT 530 PM EDT...POOLESVILLE AT 535 PM EDT...BACONS CASTLE AT 540 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LEWITSKY
Special weather statement, Jul 5, 4:52 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 452 PM EDT SAT JUL 5 2008 MDZ022-024-025-052145- INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD- 452 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS MOVING ACROSS WORCESTER COUNTY... SOUTHEASTERN WICOMICO COUNTY...AND THE MARYLAND BEACHES... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF OCEAN CITY...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR OCEAN CITY MUNICIPAL AIRPORT AT 500 PM EDT...OCEAN PINES...AND...CAPE ISLE OF WIGHT AT 510 PM EDT...OCEAN CITY AT 520 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LEWITSKY
Special weather statement, Jul 5, 5:06 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 506 PM EDT SAT JUL 5 2008 VAZ093-096-052200- ISLE OF WIGHT VA-SUFFOLK VA- 506 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHWESTERN SUFFOLK... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HOLLAND...OR ABOUT 6 MILES SOUTHEAST OF FRANKLIN...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LEES MILL AT 515 PM EDT...ELWOOD AT 530 PM EDT...HOLLAND...AND...CARRSVILLE AT 540 PM EDT. WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. MCNATT
Special weather statement, Jul 5, 5:09 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 509 PM EDT SAT JUL 5 2008 NCZ013-014-030>032-052215- BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-PERQUIMANS NC- 509 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORM MOVING ACROSS NORTHEASTERN BERTIE COUNTY INTO SOUTHEASTERN HERTFORD COUNTY AND NORTHWESTERN CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF RYLAND...MOVING NORTHEAST AT 6 MPH. THE STRONG THUNDERSTORM WILL BE NEAR ROCKYHOCK AT 535 PM EDT...ARROWHEAD BEACH AT 540 PM EDT...MAVATON AT 550 PM EDT...MILL CROSSROADS AT 555 PM EDT...SMALLS CROSSROADS...AND...CISCO AT 600 PM EDT...CENTER HILL...AND...TYNER AT 615 PM EDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Special weather statement, Jul 5, 5:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 520 PM EDT SAT JUL 5 2008 VAZ084-086-090-091-094-052230- GLOUCESTER VA-JAMES CITY VA-MATHEWS VA-NEWPORT NEWS/HAMPTON VA-YORK VA- 520 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS MOVING ACROSS THE PENINSULA OVER THE RAPPAHANOCK RIVER AND INTO THE MIDDLE PENINSULA IN EASTERN VIRGINIA... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GLOUCESTER POINT...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GLOUCESTER POINT AT 525 PM EDT...ORDINARY AT 535 PM EDT...ACHILLES AT 540 PM EDT...GLASS AT 550 PM EDT...NAXERA AT 555 PM EDT...BEULAH AT 610 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:08 PM EDT | Severe Thunderstorm Warning | AKQ | Gates, Hertford, Northampton | 38 min |
| Jul 5, 5:39 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 37 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.